New Jersey, 2009Flash Flooding and Hail in New Jersey, June 30, 2009
June 30, 2009 · NWS OKX · 9 events in 3 counties and zones
An approaching cold front produced thunderstorms across portions of northeastern New Jersey. Some of the storms produced lightning and wind damage, as well as large hail and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front produced thunderstorms across portions of northeastern New Jersey. Some of the storms produced lightning and wind damage, as well as large hail and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 30, 2:40 PM EST, 40 minutes earlier.
Area forecast discussion, Jun 30, 2:40 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
340 PM EDT TUE JUN 30 2009
.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE THROUGH SATURDAY AS LOW PRESSURE
SLOWLY SPINS EAST FROM THE GREAT LAKES REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHERN NJ...THE
LOWER HUDSON VALLEY AND FAIRFIELD COUNTY IN CT. THE WATCH DOES NOT
INCLUDE NYC AT THIS TIME...BUT MAY BE EXPANDED DEPENDING ON HOW
CONVECTION DEVELOPES. INHIBITING FACTORS ARE THE MARINE INFLUENCE
NEAR THE COAST AND BETTER THERMODYNAMICS NORTH AND WEST OF NYC.
CONVECTIONS IS BEING INHIBITED BY A SEA BREEZE BOUNDARY WHICH IS
KEEPING COOLER AIR ACROSS EXTREME EASTERN NJ/NYC/LONG ISLAND AND
MOST OF SOUTHERN CT. THE CHALLENGE FOR THE NEXT FEW HOURS IS HOW
FAR EAST THE STRONGER THUNDERSTORMS PENETRATE INTO THE COOLER AIR.
MOST SIGNIFICANT THREAT WITH SEVERE STORMS IS LARGE HAIL...ALTHOUGH
THIS MORNINGS SOUNDINGS SUGGEST DAMAGING WINDS ALSO POSSIBLE.
OTHERWISE...MOSTLY CLEAR SKIES ACROSS EASTERN CT AND LI EXPECTED
TO BECOME MOSTLY CLOUDY WITH MID AND HIGH LEVEL CONVECTIVE DEBRIS
THIS EVENING. KEPT IN CHANCE FOR SHOWERS/THUNDER AS UPPER DYNAMICS
REMAIN FAVORABLE EVEN AFTER LOSS OF DAYTIME HEATING.
LOWS WILL BE CLOUD DEPENDENT...BUT SHOULD BE CLOSE TO LAST NIGHTS
READING IN AND AROUND NYC...AND A FEW DEGREES WARMER ACROSS
INTERIOR SECTIONS AND LONG ISLAND.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
UNSETTLED WEATHER CONTINUES AS A COLD UPPER LOW CONTINUES TO SPIN
OVER THE EASTERN GREAT LAKES/SOUTHERN ONTARIO. A SERIES OF SHORT
WAVES ROTATING AROUND THIS LOW WILL BRING ROUND OF SHOWERS AND
THUNDERSTORMS. THE STRENGTH OF THE STORMS WILL DEPEND LARGELY ON
HOW MUCH SUN THERE IS DURING THE MORNING/EARLY AFTERNOON. A
DIURNAL PATTERN IS EXPECTED WITH THE MAX IN THE AFTERNOON. THERE
IS STILL THE THREAT FOR LARGE HAIL AND DAMAGING WINDS.
MORE OF THE SAME IS EXPECTED ON THURSDAY...AS YET ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS MOVE THROUGH. EXACT PLACEMENT AND
INTENSITY GETS A BIT MORE UNCERTAIN WITH DIFFERENCES IN POSITION OF
THE UPPER LOW AND TIMING OF SHORTWAVE ENERGY.
TEMPS NEAR OR SLIGHTLY BELOW SEASONABLE WED/THURS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... CLOSED UPPER LOW REMAINS
OVER THE NORTHEAST THROUGH FRIDAY BEFORE MOVING OUT OF THE REGION
ON SATURDAY. A SERIES OF WEAK SHORT WAVES AND WEAK COLD
FRONTS/SURFACE TROUGHS WILL BRING A THREAT OF SHOWERS AND
THUNDERSTORMS ACROSS THE AREA...WITH THE HIGHER CHANCES DURING THE
AFTERNOON AND EVENING HOURS. POPS LOWER EARLY NEXT WEEK.
LIKELY A DRY DAY ON SATURDAY WITH TEMPERATURES INTO THE LOWER TO MID
80S...EXCEPT MID TO UPPER 70S ALONG COASTAL AREAS. SLIGHT CHC POPS
FOR SUNDAY WITH A WEAK SHORT WAVE...THEN SHOWERS AGAIN ON MONDAY
WITH ANOTHER SHORT WAVE MOVING IN. DRY DAY ON TUESDAY AS BUILDS
ACROSS FROM THE MID ATLANTIC STATES.
TEMPS IN THE LONG TERM NEAR NORMAL.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
GENERALLY VFR THROUGH THE TAF PERIOD. ANY LINGERING MVFR
VISIBILITIES IN FOG WILL QUICKLY IMPROVE TO VFR.
DURING THE DAY A TIGHT PRESSURE GRADIENT WILL ENHANCE ANY SEA
BREEZE DEVELOPMENT...WITH COASTAL TERMINALS BECOMING SOUTHERLY
AROUND 15 KTS. SHOWERS AND THUNDERSTORMS WILL BE
DEVELOPING...MAINLY WEST OF THE NYC TERMINALS...MAINLY THIS
AFTERNOON. STORMS COULD CONTINUE INTO THE EVENING...SPREADING
EAST. SOME STORMS MAY CONTAIN GUSTY WINDS AND HAIL...ESPECIALLY
ACROSS THE LOWER HUDSON VALLEY.
SOME MVFR VISIBILITIES IN FOG AGAIN POSSIBLE AFTER 06Z AS WINDS
BECOME LIGHT...FROM THE SOUTHEAST. SOME STRATUS MAY ALSO DEVELOP
BUT CONFIDENCE IS LOW.
OUTLOOK /12Z WEDNESDAY THROUGH SATURDAY/...GENERALLY VFR...THOUGH
SUB VFR POSSIBLE EACH DAY (BEST CHANCE AFTERNOON INTO EVENING) IN
SCT SHOWERS/TSTMS WEDNESDAY THROUGH FRIDAY. MVFR FOG POSSIBLE LATE
AT NIGHT TONIGHT AND AGAIN WEDNESDAY NIGHT. VFR SATURDAY.
&&
.MARINE...
SUB ADVISORY WINDS AND SEAS WILL REMAIN THROUGH SATURDAY...ALTHOUGH
WNAWAVE HINTING AT SOME 5 FOOTERS THURSDAY AND FRIDAY. LOCALLY
ROUGH SEAS ALONG WITH STRONG WINDS IN THE VICINITY OF AFTERNOON
AND EVENING THUNDERSTORMS.
&&
.HYDROLOGY...
SHOWERS AND THUNDERSTORMS POSSIBLE TUES THRU THURS. WITH
PRECIPITABLE WATER CONTENTS BETWEEN 1.25 AND 1.50 INCHES...ANY
SHOWERS OR TSTMS THAT DEVELOP COULD BRIEFLY PRODUCE HOURLY RAINFALL
RATES APPROACHING 1 INCH. BASED ON MID LVL WINDS...STORM SPEEDS
SHOULD BE ENOUGH TO KEEP FLASH FLOOD THREAT LOW. THE PRIMARY FLOOD
THREAT WILL BE IN AREAS WHERE TRAINING THUNDERSTORMS OCCUR...WITH
ORANGE/PUTNAM/PASSAIC COUNTIES THE FOCUS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...BS
NEAR TERM...BS
SHORT TERM...BS
LONG TERM...FIG
AVIATION...BG
MARINE...BS/FIG
HYDROLOGY...BS
Hazardous weather outlook, Jun 30, 11:16 AM EST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1216 PM EDT TUE JUN 30 2009
CTZ005-009-NJZ002>004-NYZ067>071-011630-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
1216 PM EDT TUE JUN 30 2009
...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ006-011630-
NORTHERN NEW HAVEN-
1216 PM EDT TUE JUN 30 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS
AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ007-008-010>012-NYZ072>081-011630-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1216 PM EDT TUE JUN 30 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ005-006-011-011630-
ESSEX-HUDSON-UNION-
1216 PM EDT TUE JUN 30 2009
...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-011630-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1216 PM EDT TUE JUN 30 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jun 30, 12:16 PM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
116 PM EDT TUE JUN 30 2009
NYZ067-301815-
ORANGE-
116 PM EDT TUE JUN 30 2009
...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY...
AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNIONVILLE...OR 6 MILES SOUTHEAST OF PORT
JERVIS...AND MOVING NORTHEAST AT 20 MPH.
PEOPLE IN WESTERN ORANGE COUNTY...INCLUDING UNIONVILLE...OTISVILLE
AND MIDDLETOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...WINDS UP TO 40
MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
NV
Special weather statement, Jun 30, 1:12 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
212 PM EDT TUE JUN 30 2009
NJZ002-NYZ067-301915-
ORANGE-WESTERN PASSAIC-
212 PM EDT TUE JUN 30 2009
...STRONG THUNDERSTORM WILL IMPACT PASSAIC AND WESTERN ORANGE
COUNTIES...
AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS MOVING NORTH AT 15 MPH.
PEOPLE IN PASSAIC AND WESTERN ORANGE COUNTIES...INCLUDING WARWICK...
FLORIDA...GOSHEN AND MIDDLETOWN...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...
WITH RAINFALL RATES OF UP 2 INCHES AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
NV
Special weather statement, Jun 30, 2:20 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
320 PM EDT TUE JUN 30 2009
NJZ002-NYZ067-302015-
ORANGE-WESTERN PASSAIC-
320 PM EDT TUE JUN 30 2009
...STRONG THUNDERSTORM IMPACTING CENTRAL ORANGE AND PASSAIC
COUNTIES...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEST MILFORD...AND MOVING NORTH AT 30 MPH.
PEOPLE IN CENTRAL ORANGE AND PASSAIC COUNTIES...INCLUDING WEST
MILFORD...WARWICK...FLORIDA...MIDDLETOWN AND OTISVILLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP
TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN
HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
NV
Event by event
5 flash flood, 2 lightning, 1 hail, 1 thunderstorm wind. Local standard time, as filed.
Flash Flood, Essex
- When
- June 30, 3:20 PM EST to 3:35 PM EST
- Where
- Essex County, 1.36 mi NNW of Upper Montclair to 1.24 mi NW of Upper Montclair
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.887, -74.233
The intersection of Union Blvd. and Riverview Dr. in Caldwell was closed due to flooding.
Hail, Essex
- When
- June 30, 3:30 PM EST
- Where
- Essex County, 0.87 mi SW of Upper Montclair
- Measured
- 1.5 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.860, -74.230
Ping pong size hail was reported by law enforcement.
Thunderstorm Wind, Essex
- When
- June 30, 3:30 PM EST
- Where
- Essex County, 1.25 mi WNW of Belwood Park
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.810, -74.190
A large tree was downed on Hazelwood Road.
Flash Flood, Passaic
- When
- June 30, 3:35 PM EST to 4:16 PM EST
- Where
- Passaic County, 1.11 mi ENE of Totowa to 0.59 mi NE of Totowa
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.907, -74.201
Many streets, as well as the Totowa business district, were flooded.
Flash Flood, Passaic
- When
- June 30, 3:35 PM EST to 4:16 PM EST
- Where
- Passaic County, 0.76 mi W of South Paterson to 1.31 mi ENE of Totowa
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.898, -74.184
Various streets were closed due to flooding in Little Falls and West Patterson.
Lightning, Passaic
- When
- June 30, 3:49 PM EST
- Where
- Passaic County, 0.52 mi E of Little Falls
- Property damage
- $8,000
- Reported by
- Broadcast Media
- Coordinates
- 40.880, -74.220
A lightning strike resulted in a house fire at 102 Main Street.
Lightning, Bergen
- When
- June 30, 3:51 PM EST
- Where
- Bergen County, 0.87 mi SE of Emerson
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 40.970, -74.020
A lightning strike caused a house fire at 111 High Street.
Flash Flood, Bergen
- When
- June 30, 4:00 PM EST to 4:15 PM EST
- Where
- Bergen County, 1.61 mi SW of Franklin Lakes to 1.46 mi SSW of Franklin Lakes
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.053, -74.221
Route 202 was closed due to flooding.
Flash Flood, Passaic
- When
- June 30, 4:01 PM EST to 4:16 PM EST
- Where
- Passaic County, 1.15 mi NE of Totowa to 1.25 mi NE of Totowa
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 40.911, -74.204
A car was submerged in flood waters at the intersection of Shepards Lane and Union Boulevard.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Arkansas, June 30, 2009$73 million · 2.75 in hail · 76 events
- Flash Flooding and Flood in Pennsylvania, June 30, 2009$9.3 million · 4 events
- Hail and Damaging Wind in Kentucky, June 30, 2009$500,000 · 1 in hail · 5 events
- Flash Flood and Damaging Winds in Arizona, June 30, 20091 injured · $203,000 · 74 kt wind · 4 events
- Tornado and Hail in Montana, June 30, 2009$100,000 · EF0 · 22 events
- Lightning Strikes in Texas, June 30, 2009$250,000 · 2 events
- Damaging Winds in Tennessee, June 30, 20091 injured · $85,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Pennsylvania, June 30, 2009$25,000 · 1 in hail · 10 events
- Hail in Missouri, June 30, 2009$30,000 · 3 in hail · 2 events
- Damaging Wind in Arkansas, June 30, 2009$25,000 · 58 kt wind · 1 event
- Flash Flood and Flood in New York, June 30, 2009$10,000 · 1 in hail · 20 events
- Damaging Winds in Vermont, June 30, 2009$20,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181210, 179233, 179234, 181212, 181214, 179235, 179236, 181216, 181215.